Follow
Share

So twice now mom has been taken by squad to the ER. The first time she had sudden onset aphasia and a "fuzzy" feeling in her head. Lasted 12 hours. After all tests came back clear, they discharged and said she had a UTI. Second time, 7 months later, she suddenly became dizzy, aphasia, and nauseated. Bp extremely low. This time lasted 30 minutes. Again, tests clear and they said she had a slight UTI. Now mom has had whole brain radiation and also has neurogenic bladder. With the neurogenic bladder she never empties her bladder all the way meaning she always has slight bacteria indicating a mild UTI. My concern is I feel like they are TIAs. Especially considering the WBR. No one seems to agree at the hospital. But to my knowledge UTIs can cause confusion but not aphasia or really low Bp. Just wondering if anyone has experience with TIAs. What can I expect? Is a full out stroke on its way or do mini strokes just happen in some people? She is on a blood thinner due to being immobile. Thoughts?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Kannie...No,We don't know what caused it but Iv'e heard that when it happens,it often happens on the toilet.I think maybe straining might have something to do with it but I will never forget the awful look out of her eyes and her mouth wide open and she was slumped to the side by the wall.I have that day as well as all the days written down in my journals,so if I can find the right journal,I'm sure I wrote down more stuff that happened.I know it happened in August and she died in December.She was on Hospice 3 and a half years straight.COPD took her....her blessed little heart.I'm so sorry for what all your Mother has been through and you as well.I'll look for the book and get back again.Take care!
Helpful Answer (0)
Report

Mom normally has great Bp. On no meds accept a blood thinner. Neurons-Oncologist is aware. Has regular MRIs. It was normal. Blood work, everything all normal.

And yes, radiation has had awful effects. She is almost three years out and still has symptoms appearing.
Helpful Answer (0)
Report

Luckylu did they say what caused your moms attack?
Helpful Answer (0)
Report

Whole brain radiation for cancer, right? Discuss her symptoms with her neuro-oncologist. Radiation is the gift that keeps on giving, long after treatment, months, years there can be unpleasant effects.
Helpful Answer (0)
Report

Just how low was her BP? Very low BP could cause all of her symptoms, even the aphasia because not enough blood will be pumped to the brain. What is your primary doctor saying about her BP? Are you monitoring it at home?
When my mom's BP dipped down to 60/30 and a couple of times even less I was told it was a sign she was dying, it never occurred to the d*&% fools she was getting too many BP meds!
Helpful Answer (1)
Report

Have you considered seeing a neurologist for a full neuro workup?
Helpful Answer (0)
Report

Luckylu thanks for your response. Mom was on the toilet with this second episode. I wonder if she had a vagus nerve attack and not a TIA. I'll have to look that up.
Helpful Answer (0)
Report

Kannie....My Mother had TIA's but thankfully never a major stroke.They scared me to death!She'd be talking and all the sudden,her words just became "garbled" and her mouth drooped only on one side,but then she'd come back and life would go on.BUT one day,her pulse went up to 150 and it wouldn't go down so I got her to the hostpital and she ended up in intensive care,and they had to install a mesh window around her heart.They could not explain where the fluid came from....Mom was on a blood thinner too called coumbadin and she ended up on oxygen the last 4 years of her life.Another "thing" she had too was a vagus nerve attack one day on the toilet and that was weird and scary.
I hope you get to the bottom of this and I'm so glad she has you to help her.Take care,Lu
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.